Reply To: Prednisolone making CIDP much worse….?
I didn’t have pulsed dosages, I was just started at 60 and tapered down. I was fortunate to have had no side effects from it. I took the mycophenolate concurrently and am still on it.
I’m no doctor, but I don’t understand how one can say prednisone is causing muscle weakness when the primary symptom of the disease being treated is muscle weakness. How could you distinguish?
When my weakness continued to progress after two loading doses of IvIg about two weeks apart, my primary treatment was switched to plasma exchange. By the time I was on PE I was paralyzed from the shoulders down, and by the time I started recovery my muscles were so atrophied that they hung loose from my limbs. I recovered to a near-normal state today about three years after the onset of my illness. Never give up hope, even when the treatment seems not to be working. Alternative treatments may work better.